MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI OPEN-IRRIGATED ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM9620N40
Medical Device Problem Code Device Sensing Problem (2917)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: the device was returned for analysis.Visual inspection revealed dried body fluid found under the ring 1 distal seal and along the distal edge of the ring 1 electrode, dried body fluid also found on the handle, main body and distal end and dried saline found on the distal end and inside the irrigation holes.Electrical tests were done and continuity checks revealed no electrical opens or shorts, as checked manually using a multi-meter and breakout box and all electrodes and thermocouple resistances measured in spec and were typical.Functional inspection was done and the steering knob and the tension control knob functioned properly on both lock and unlock positions and no abnormal resistance was felt when actuating the steering mechanism.Connected device to a maestro 4000 to measure tip temperature.During 5 minutes at room temperature (21.8c), the maestro displayed 22c and after soaking 5 minutes in a tank of 37.0c saline, the maestro displayed 37c through temperature testing.Rf ablation test was done and verified by using a maestro generator 4000, a metriq pump, and a tank of 37c saline solution.The device was found within specifications.Secondary findings revealed body fluid ingress under the distal ring 1 seal.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The investigation conclusion is not confirmed - returned as there was no evidence of either the alleged issue(s) or any defect which could have contributed to the event.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 19-july-2018.It was reported that the catheter had high sensor temperature display.A 7.5/110/2.5/4.5 n4 intellatip mifi open-irrigated ablation catheter was selected for an ablation procedure.During preparation, no visual issue was observed on the catheter.However, during procedure, it was noted that the catheter had high sensor temperature display when inserted into the patient.The procedure was completed with a different device.No patient complications and no injuries were reported.However, returned device analysis revealed a body fluid ingress was found under the ring 1 distal seal and along the distal edge of the ring 1 electrode.

Brand Name
INTELLATIP MIFI OPEN-IRRIGATED ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key7718294
Report Number2134265-2018-07126
Device Sequence Number1065243
Product Code OAD
UDI-Device Identifier08714729848707
UDI-Public08714729848707
Combination Product (Y/N)N
PMA/510(K) Number
P150005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2020
Device Model NumberM004PM9620N40
Device Catalogue NumberPM9620N4
Device Lot Number20775597
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2018
Initial Report FDA Received Date07/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1